MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ TRUE SIZE THERMODILUTION CATHETER 24 CM PROXIMAL PORT; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ TRUE SIZE THERMODILUTION CATHETER 24 CM PROXIMAL PORT; CATHETER, FLOW DIRECTED
Model Number TS105F5
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One ts105f5 catheter was returned for examination.The reported issue was unable to be confirmed.The thermistor connector was able to be connected to the lab 70cc2 cable without difficulty.The catheter was submerged in a 37.0 degrees c water bath and read 37.0 degrees c on the vigilance ii monitor.The thermistor circuit was continuous.There were no open or intermittent conditions.The balloon inflated clear and concentric and remained inflated for five minutes without leakage.All through lumens were patent without any leakage or occlusion.Cut down was performed on thermistor connector and there was no visible abnormality.A device history record review was completed and documented that device met all specifications upon distribution.The reported event could not be confirmed or replicated during the analysis, as the device responded appropriately during functional testing.It is not known if some procedural factors may have contributed to the event.There was no evidence of a manufacturing nonconformance.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that this edwards 5fr swan-ganz was defective.The thermistor connector did not work.The event occurred when trying to calculate outputs.The customer tried switching out every cable and ultimately tried a second catheter.There was no injury to the patient.Medwatch 3902560000-2022-8054 was received with additional information that changed the reportability.It was reported that the swan was prepped and checked, and everything mechanically worked properly.Once inserted, the physician attempted to obtain thermodilutions.The numbers were very inaccurate and very extreme in both directions with no indication as to why.Patient demographics were provided.

Brand Name
SWAN-GANZ TRUE SIZE THERMODILUTION CATHETER 24 CM PROXIMAL PORT
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key14951208
Report Number2015691-2022-06660
Device Sequence Number20180827
Product Code DYG
UDI-Device Identifier00690103018295
UDI-Public(01)00690103018295(17)231216(11)211216(10)64113636
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K810124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model NumberTS105F5
Device Catalogue NumberTS105F5
Device Lot Number64113636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale